MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030080150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use a nanocross to treat a 40mm calcified lesion with 70-80% stenosis in the left mid posterior tibial artery.Vessel diameter was 3-4mm with little tortuosity.A non medtronic 6-90 sheath and a nitrex 0.14 300cm guidewire was used in the procedure.No embolic protection was used.There was no damage to the device packaging and no issues removing the device from its packaging.The device was prepped as per ifu with no issues.The device did not pass through a previously deployed stent.No resistance was encountered and excessive force was not used.The guidewire was advanced stiff end first but it was reported that ancillary device interaction was encountered with the guidewire and nanocross.Another device was used in the procedure after the guidewire was repositioned.This device was prepped with no issues.This device did not pass through a previously deployed stent.No resistance was encountered and excessive force was not used.It was reported that the balloon was inflated twice using a boston scientific inflation device with 60/40 hep sal/contrast.The first inflation did not hold pressure.It was re-inflated to 10atm and continued pressure was applied for 30secs but the balloon appeared to not hold pressure and a balloon burst/leak was reported.The device was removed and an angiogram confirmed that the result was satisfactory.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the balloon burst is reported to have occurred upon initial inflation.The balloon was immediately deflated and removed from the patient intact.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: a nanocross elite devices was returned (ab14w030080150).It should be noted a nanocross elite model ab14w040080150 was not returned.The balloon length was measured at 8cm and the working length was approximately 150, which is consistent with what was indicated on the strain relief of the returned ab14w030080150.No ancillary devices were included.Visual inspection: the device was inspected and did not see signs of a prior inflation (photo 7).No visible damages were noted upon the initial inspection.Functional testing: a 10ml syringe was connected to the balloon port of the manifold filled with water.The plunger of the syringe was pressed and observed water leaked out from the distal tip of the catheter shaft/gw lumen.No leak from the balloon was observed.The catheter shaft was inspected under microscope and puncture was identified proximal to the distal marker band.The puncture was longitudinal.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8443636
Report Number2183870-2019-00143
Device Sequence Number16229334
Product Code LIT
UDI-Device Identifier00821684066768
UDI-Public00821684066768
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Catalogue NumberAB14W030080150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/24/2019
07/24/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/01/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight86